Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 37, NWS Jackson, MS

March 17, 2018Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 17, 2018, 8:23 AM CDT for Neshoba County, Mississippi. It took effect at Mar 18, 2018, 1:00 PM CDT. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Mar 17, 2018, 8:23 AM CDT (13:23 UTC)
In effect from
Mar 18, 2018, 1:00 PM CDT
Expired
Mar 21, 2018, 7:00 AM CDT
In force
66 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 12.99 ft at Mar 19, 2018, 6:00 AM CDT.

actionminormoderate12141603/1703/1803/1903/2003/2103/22
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

879 
WGUS44 KJAN 171323
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
823 AM CDT Sat Mar 17 2018


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Pearl River Above Philadelphia affecting Neshoba County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC099-181923-
/O.NEW.KJAN.FL.W.0037.180318T1800Z-180321T1200Z/
/PLAM6.1.ER.180318T1800Z.180320T0000Z.180321T0000Z.NO/
823 AM CDT Sat Mar 17 2018

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River Above Philadelphia
* from Sunday afternoon to Wednesday morning.
* At 7:45 AM Saturday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage early tomorrow 
  afternoon and will continue to rise to near 13.5 feet Monday 
  evening.  
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Upper Pearl River
Philadelphia   13  12.7 Sat 08 AM  12.9  13.4  13.3  13.5 07 PM 03/19


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
5 follow-up statements
594 
WGUS84 KJAN 180034
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
734 PM CDT Sat Mar 17 2018


...The Flood Warning continues for the following rivers in 
Mississippi..

  Pearl River Above Philadelphia affecting Neshoba County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-190634-
/O.CON.KJAN.FL.W.0037.180318T1800Z-180321T1200Z/
/PLAM6.1.ER.180318T1800Z.180320T0000Z.180321T0000Z.NO/
734 PM CDT Sat Mar 17 2018


The Flood Warning continues for
  The Pearl River Above Philadelphia
* from Sunday afternoon to Wednesday morning.
* At  6:45 PM Saturday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage early tomorrow 
  afternoon and will continue to rise to near 13.5 feet by Monday 
  evening.  
* Impact...At 14.0 feet...Water begins to cover some of the Burnside 
  Lake Water Park roadways and camp areas.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Upper Pearl River
Philadelphia   13  12.6 Sat 07 PM  12.8  13.4  13.3  13.5 07 PM 03/19


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
869 
WGUS84 KJAN 181341
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
841 AM CDT Sun Mar 18 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC099-191941-
/O.EXT.KJAN.FL.W.0037.180319T0400Z-180321T1500Z/
/PLAM6.1.ER.180319T0400Z.180320T0000Z.180321T0300Z.NO/
841 AM CDT Sun Mar 18 2018

...Flood Warning extended until Wednesday morning...

The Flood Warning continues for
  The Pearl River Above Philadelphia
* from this evening to Wednesday morning.
* At 7:45 AM Sunday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage tonight and will 
  continue to rise to near 13.5 feet tomorrow evening.  
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Upper Pearl River
Philadelphia   13  12.6 Sun 08 AM  13.3  13.4  12.8  13.5 07 PM 03/19


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
113 
WGUS84 KJAN 190049
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
749 PM CDT Sun Mar 18 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-200649-
/O.EXT.KJAN.FL.W.0037.180319T0600Z-180321T1800Z/
/PLAM6.1.ER.180319T0600Z.180320T0600Z.180321T0600Z.NO/
749 PM CDT Sun Mar 18 2018

...Flood Warning extended until Wednesday afternoon...

The Flood Warning continues for
  The Pearl River Above Philadelphia
* from late tonight to Wednesday afternoon.
* At  6:45 PM Sunday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage just after 
  midnight tonight and will continue to rise to near 13.5 feet early 
  Tuesday morning.  
* Impact...At 14.0 feet...Water begins to cover some of the Burnside 
  Lake Water Park roadways and camp areas.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Upper Pearl River
Philadelphia   13  12.9 Sun 07 PM  13.1  13.4  12.9  13.5 01 AM 03/20


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
010 
WGUS84 KJAN 191327
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
827 AM CDT Mon Mar 19 2018

...The Flood Warning continues for the following rivers in 
Mississippi..

  Pearl River Above Philadelphia affecting Neshoba County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC099-201927-
/O.CON.KJAN.FL.W.0037.000000T0000Z-180321T1800Z/
/PLAM6.1.ER.180319T1800Z.180319T1800Z.180321T0600Z.NO/
827 AM CDT Mon Mar 19 2018


The Flood Warning continues for
  The Pearl River Above Philadelphia
* until Wednesday afternoon.
* At 7:45 AM Monday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is now cresting at flood stage.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Upper Pearl River
Philadelphia   13  13.0 Mon 08 AM  13.0  12.9  12.7  13.0 01 PM 03/20


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
106 
WGUS84 KJAN 200051
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
751 PM CDT Mon Mar 19 2018


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Pearl River Above Philadelphia affecting Neshoba County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-200121-
/O.CAN.KJAN.FL.W.0037.000000T0000Z-180321T1800Z/
/PLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
751 PM CDT Mon Mar 19 2018

The Flood Warning is cancelled for
  The Pearl River Above Philadelphia.
* At  6:45 PM Monday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river crested right at minor flood stage of 13.0 feet
  this morning. The river will continue falling slowly now.
  

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Upper Pearl River
Philadelphia   13  12.9 Mon 07 PM  12.9  12.9  12.7     Falling          


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 17, 6:03 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Mar 17, 6:03 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
603 AM CDT Sat Mar 17 2018

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
MVFR/IFR conditions prevail across most of the region this morning
due to low ceilings and at a few terminals reduced visibility.
MVFR/IFR ceilings are expected to persist through much of the
morning at most sites, with slow improvement through the day to
MVFR and then VFR during the afternoon. Ongoing visibility
reductions should improve by mid-morning. Scattered SHRA will
occur through the morning across S/E MS, then scattered SHRA or
TSRA are possible at terminals in the southern quadrant of the
area by the afternoon and early evening. Another round of low
stratus are expected later on tonight mainly over the southern
half of the area, with categorical reductions most likely after
midnight. SHRA/TSRA will likely increase from the west again
after midnight and through Sunday morning. /DL/

&&

.DISCUSSION...
Today and tonight: A mid level shortwave along the MO/IA border
this early morning will continue to dampen as it moves eastward
today. Consequently, the associated surface low will weaken with
time and the associated cold front will begin to stall. Though the
front will hang up just northwest of the forecast area through
much of the day, a drop off in deep layer moisture is expected
well southward through the morning. As this occurs, the ongoing
light shower activity will decrease from NW to SE with time
through the morning. By this afternoon, forcing will remain
limited, so convection will be primarily diurnal in nature, mostly
tapering off with the loss of daytime insolation this evening. It
should also be limited to mainly south of I-20, where the more
moisture- rich environment will exist. Assuming we see healthy
breaks in the low stratus deck currently enveloping the area,
temperatures should soar to near 80/low 80s today given the
unseasonably high low level heights forecast and continued WAA.

After a lull during the early evening, convection will increase
again overnight into Sunday morning as isentropic ascent begins to
overspread the region and a few ripples of mid level vorticity
propagate eastward. In particular, high res guidance is hinting
at the development of a west-east oriented band of showers and
storms near the quasi-stationary front which will sag southward
toward the US 82 corridor overnight. /DL/

Sunday through Friday: Amplified mid level pattern at the beginning
of the period looks to break down somewhat as a series of shortwaves
move through then amplify again by the end of the period. During the
day Sunday, a stalled boundary will be present over the northern
portions. Though low level wind fields are weak, the best
forcing/ascent will occur along the boundary where the best coverage
of convection will occur. Daytime heating will increase
CAPE/instability where combined with deep layer shear of 50-60 knots
some vigorous convection looks to get going. Weak low level winds
may limit tornado potential, but large hail and damaging wind will
be in play. While best combination of shear/instability will occur
over the south, lack of a focus will limit overall coverage there.

As the mid level cold core moves into the central Plains Sunday
night, better wind fields will aid in better convective coverage.
Instability/shear will remain substantial enough to continue
severe threat for a good portion of the night, but does look to
diminish toward dawn Monday. This will be temporary as the cold
front moves into eastern portions during peak heating Monday
afternoon, severe storms will again be possible.

Though cooler air will be building into the area Tuesday, a passing
mid level shortwave will bring cloud cover and a few showers to the
area.

Flow pattern begins to amplify by Wednesday with ridging to our
west. Surface high pressure ridge will settle over the forecast area
and aid in good radiational cooling conditions again for Tuesday
night and Wednesday night. Mid 30s appear possible over the eastern
portions where concerns for frost will occur again./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       82  61  76  62 /  16  42  63  62
Meridian      82  61  75  62 /  27  26  71  65
Vicksburg     82  62  75  63 /  11  50  62  59
Hattiesburg   80  63  77  64 /  45  30  61  51
Natchez       82  64  77  65 /  24  41  63  46
Greenville    79  56  67  58 /   8  33  65  65
Greenwood     79  57  69  60 /  10  37  56  73

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/26
Hazardous weather outlook, Mar 17, 4:22 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Jackson MS
422 AM CDT Sat Mar 17 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
180930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
422 AM CDT Sat Mar 17 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Severe thunderstorms capable of producing damaging wind gusts, large
hail, and tornadoes are possible Sunday and Monday.

(www.weather.gov/images/jan/graphicast/image1.png)

Multiple rounds of showers and thunderstorms will be possible Sunday
and Monday, which may result in flash flooding or additional river
flooding across much of the area. Rainfall totals of 1 to 3 inches
are expected, with locally higher amounts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
through Monday.

26

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:49 AM CDTRiver Flood WarningJANCarroll, Leflore37 hr
Mar 17, 3:06 PM CDTSpecial Weather StatementJANLawrence24 min
Mar 17, 3:49 PM CDTSpecial Weather StatementJANMarion26 min
Mar 17, 4:18 PM CDTSpecial Weather StatementJANMarion42 min
Mar 17, 4:43 PM CDTSpecial Weather StatementJANForrest, Lamar47 min
Mar 17, 5:02 PM CDTSpecial Weather StatementJANMarion28 min
Mar 17, 5:08 PM CDTSevere Thunderstorm WarningJANLamar, Marion52 min
Mar 17, 5:15 PM CDTSpecial Weather StatementJANWilkinson45 min
Mar 17, 5:46 PM CDTSpecial Weather StatementJANForrest44 min

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.